MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; NWV

APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; NWV
Model Number C4121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Bowel Perforation (2668)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information requested and received.No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Robotic left sigmoid colectomy - "a robotic left sigmoid colectomy was performed on (b)(6).On (b)(6) the patient was brought back to surgery for a small bowel leak repair.Concern was that the small bowel was damaged while being retracted via the reposable graspers during the (b)(6) surgery that led to the patient needing a second surgery on (b)(6)." additional information received via email/phone from applied medical team members - case was completed and 2-3 days after the patient came back to the hospital.Found that there tears/holes in the patient's bowel.Or team determined that graspers were used in this case and concluded that the tears / holes can be attributed to the graspers used.It was confirmed that the surgeon was manipulating the tissue and using the device in both cases type of intervention- patient needed a second surgery.
 
Additional Manufacturer Narrative
The event product was not returned for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.A review of the manufacturing records showed that this lot passed all manufacturing and quality standards.All graspers undergo 100% visual and functional inspection during the manufacturing and assembly process.The root cause of the event could not be confirmed; however, it is possible that user exerted high amounts of force when using the grasper.It is important to note the potential complications associated with the use of graspers, as stated in the instructions for use (ifu), include, but are not limited to: local trauma, injury, and tissue necrosis.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
C4121, 45CM GRASPER REPOS CART, 10/BX
Common Device Name
NWV
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6031831
Report Number2027111-2016-00688
Device Sequence Number16230298
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)190421(30)01(10)1269735
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/21/2019
Device Model NumberC4121
Device Catalogue Number100864101
Device Lot Number1269735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date12/09/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;